Home Print this page Email this page
Users Online: 60
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 6  |  Issue : 3  |  Page : 180-183

Recurrent pulmonary embolism associated with oral hormonal contraceptive use


1 Department of Internal Medicine, JSS Hospital and Medical College, JSS University, Mysore, Karnataka, India
2 Department of Clinical Pharmacy, JSS Hospital and Medical College, JSS University, Mysore, Karnataka, India

Correspondence Address:
Bhanukumar Muthaiah
Department of Internal Medicine, JSS Hospital and Medical College, JSS University, Mysore - 570 004, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijhas.IJHAS_16_17

Rights and Permissions

Pulmonary embolism (PE) is a dramatic and life-threatening complication of deep vein thrombosis, and thus, its prevention, diagnosis, and treatment are of special importance. One of the more common acquired risk factor of PE is the use of oral contraceptive (OCP) medications. We report a case of PE secondary to OCP use. A 30-year-old female patient presented with PE following OCP use. Diagnosis was confirmed with computed tomography angiography and treatment was started with thrombolytics. Although appropriate treatment was initiated and offending drug was withdrawn, patient succumbed to her illness. Thus, treatment with OCPs requires careful and thorough evaluation of patient history and regular follow-up, focusing on likely complications.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed610    
    Printed2    
    Emailed0    
    PDF Downloaded103    
    Comments [Add]    

Recommend this journal